If my TSH was at 4 I'd be feeling pretty rotten too, even though the TSH is a poor barometer for thyroid function since its a pituitary hormone. Mine was in range for years all the while my thyroid was developing nodules due to Hashimotos.
It appears from your tests that you don't have auto-immune thyroid disease. Your iron is quite low - that can cause fatigue. I'd have your B12 and D3 tested - and calcium & magnesium is very important for cellular metabolism.
If you have only been on thyroid hormone therapy for 6 weeks you need to remind yourself that it takes months, sometimes years to find the right dosage - even the right thyroid hormone replacement for your needs.
Many people need additional T3 if the T4 is not converting to the active hormone (T3) Ask your physician to test your FreeT3 level and also your B12 and other nutrients above.
Best of luck - don't give up!
Thanks for reading the tests results - much appreciated.
I have had my B12 tested -I take a quality B supplement and this is fine.
I am starting to feel better on the 100mcg dose - I am impatient, so much precious time is lost. I am on iron tabs. This is the first day I haven't had to go to bed.
Thanks again it helps to have another opinion.
One word of caution...it takes 4-5 weeks for your initial dose or any change in dose to reach a stable level in your system. How long before the re-test were you on 50 mcg? Had it had time to reach it's full potential in your lab results?
Your doctor is increasing your meds very aggresively. The jump from 25 mcg to 50 mcg was a big one, and the increase from 50 to 100 was even bigger, especially if the 50 mcg dose had not had 4-5 weeks to settle out yet. Your FT4 is looking quite good at the moment...it's into the upper half of the range, and that's the initial target. On those labs, I'd be really reluctant to increase T4 meds. I know you're impatient, but if you become overmedicated an hypER, you will end up costing yourself more time in the long run, and that particular rollercoaster is NOT fun. My opinion (not a doctor, etc.) is that you do not need to increase to 100 mcg at this time. You need to give your current dose time to settle out. There is no way to hurry this process.
I agree with Shelley that you also should have FT3 tested to see if you convert T4 to T3 too slowly. No matter how good your FT4 looks, if you are not converting well, you will not feel well.
Thanks for your input.
Today has started as another good day and I am reluctant to go back to a lower dose.
After taking 50mcg my THS level actually increased. I have put on a lot of weight over the years - struggled with this and absolute run down feelings for many many years. When I have felt good I have substantially lost weight and when I have a slump it all comes back - particularly when I have a time of low grade depression. I'm a big woman and 100 mcg is not a lot for my weight.
I have had droopy eyelids and eyebrows and that is improving at last - I have felt like holding my forehead up with sticky tape and matchsticks for my eyes -literally - yes I wanted my doc to treat me assertively.
18hrs sleeping, slow speech recall, breathless when walking from the kitchen table to the
kitchen sink and more - I am wanting my TSH to be in the low normal range or when my symptoms stop completely - I hope that this will come together.
It looks like our pathology doesn't do a FT3 and with the increase in feeling good I'm not sure if I should worry
If I look at having any hyper symptoms or my THS is too low I can drop back - I am being monitored assertively also, but it is a pity the FT3 test isn't readily available.
TSH is not what's important, FT3/4 are. Your FT4 looks good at the moment. Just be aware that FT4 levels will keep building for 4-5 weeks after an increase. It's very unfortunate that you can't get FT3 testing. Keep your eyes peeled for hyper symptoms. Except as a guideline for determining initial dose, weight is not a factor in determining dose. If you are feeling good today, 4-5 weeks of double the dose you have been taking could put you over the edge. Been there, done that, have the T-shirt...it ain't pleasant.
thanks for keeping me posted on this - will be alert to any hyper symptoms - not there yet - enjoying a good nights sleep and waking up bright - but I will watch it - so will the doc - am having another early blood check.
Having "early" blood checks is really a waste, because as goolarra has been telling you, it takes weeks for the med to stabilize; early testing will not tell you where you're going to end up.
You really need to be very careful about increasing your med so quickly. Do be aware that symptoms can overlap and apply to both hypo and hyper - fatigue is one of those.......
I am feeling the best I have since I was in my 20s - I have been so run down and tired for years.
It has been a over a couple of months since my first consultation and my doc is monitoring me.
How I feel should be as important as the blood tests. At the present I am still tired every second day - particularly after graded exercises to regain my muscle strength. But overall I am so much better - so pleased - thought the end years would be dull but now I am living again and it is exciting - pleasing and well over due.
Sorry but I feel like I am dialoguing with an overly conservative adviser. Thank you for your concern but it has taken me 40ish years to get treatment and I am not giving that up when I am feeling right. My medication could still need adjusting - probably up but we wait and see because it is close.
In the scheme of things100mcg is not a huge dose - I was started on a very conservative dose of 25 mcg.
Thank you for your input but hey I am doing well - getting better and better.
If the blood tests come back too low and I am still feeling this good then I will want to stay on this dose - I doubt that the blood tests will show my medication as too high and if it does I will ask for further investigations - Oh to feel alive to the world again - it's like waking up as a young child and seeing the green grass, feeling the rain and enjoying wanting to get up.
It's been hard getting to this point after all these years and it is disappointing that there is such negativity on what is a moderate dose.
Go well and be happy.
We always advise caution when increasing medications, because too many of us have seen the effects of increasing too quickly; it's not pretty!!
Thanks I have acknowledged the caution with medication and I have appreciated the one caution but more and is not required. I do have a doctor.
Please listen to my acknowledgment and my appreciation - I have heard - I am not cutting back medication at this time - if my circumstances change then my doc and I will adjust the medication either way as necessary.
Sorry, but observations welcome once and not a repeat upon repeat as this feels like harassment.
I am feeling very well - still a little tired at times but so much better. I hope this can ease concerns.
You'd shared on Feb 18th that you were sleeping 18 out of 24 hours, were dealing with weight gain and shortness of breath. You'd also shared that you began with a very small dose of 25 mcg, then went to 50mcg then to 100mcg which gave the impression of rapid increases in dosage which is not recommended. You are right that 100mcg is not a large dose - I am sure the only concern was your well being and a chance to give the 50mcg dose to build up in your system before going to the 100mcg.
You also wrote that you were impatient, so...the forum members always look out for the person's best interest.
In the post above, Feb 20th, 2 days later, you stated you are feeling very well.
Anyway, it's not unusual to have several posters make similar comments that make the responses seem repetitive.
I was surprised at your response though, it seemed like you were scolding two of my most trusted thyroid advocates : (
I say thank you, I have taken note, and I will look out for symptoms of overdosing.
Apart from saying thank you the other alternative is to allow comments to drive me to lower my dosage before my next blood test- is that what you are after - will this keep the you happy? But this would seem over the top to me. What is the difference in starting on a very conservative dose and upping it to a moderate dose, than starting on a moderate dose. My meds were upped when my test reading came back worse than before I was on the meds.
Yes I am impatient to feel well - aren't we all?
Apart from lowering my dose all I can say is thank you - your experience is noted and I will keep an eye out. But there are days like today when I am still tired - probably partly due to not enough exercise - my muscles just would not work. I am very appreciative I have some good days.
The FT3 & FT4 readings sound interesting and the natural replacement - I will look further along these lines if I can find a lab to do the tests - my doctor approving.